Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 28, 2018, 2:02 PM MDT for Pueblo County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 2:02 PM MDT (20:02 UTC)
- Expired
- Jun 28, 2018, 2:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 21 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 3053 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WWUS85 KPUB 282002
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
202 PM MDT THU JUN 28 2018
COZ086-282045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
202 PM MDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CROWLEY AND
NORTHEASTERN PUEBLO COUNTIES UNTIL 245 PM MDT...
At 201 PM MDT, Doppler radar was tracking a strong thunderstorm near
Avondale, or 9 miles east of Pueblo, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Northeastern Pueblo, Boone, Avondale, Pueblo Depot and Blende.
LAT...LON 3822 10405 3810 10406 3798 10446 3841 10462
3852 10441 3852 10426
TIME...MOT...LOC 2001Z 235DEG 18KT 3828 10443
$$
KTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 28, 11:39 AM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 28, 11:39 AM MDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1139 AM MDT Thu Jun 28 2018 .UPDATE... Issued at 1130 AM MDT Thu Jun 28 2018 Quick update to the forecast grids for upgrading the Fire Weather Watch for tomorrow to a Red Flag Warning, and added Fire Wx zones 229 and 230 to the highlight. Incorporated latest obs data. Moore && .SHORT TERM...(Today and tonight) Issued at 359 AM MDT Thu Jun 28 2018 ...Hot with increasing fire danger this afternoon... Current water vapor imagery and upper air analysis indicating generally weak southwest flow aloft across the area as a large upper high pressure system remains in place across the Desert Southwest through the Southern Rockies and into the Southern High Plains. Water vapor imagery is also indicating short wave energy digging across the Pacific Northwest Coast, with another minor disturbance riding the periphery of the ridge across South Central Arizona at this time. GOES16 imagery is also indicating a hot spot associated with the Spring Creek Wildfire burning south of Highway 160, southwest of La Veta Pass and northeast of Fort Garland, with current VTP observation indicating reduced visibility in smoke/haze. Current conditions across the area are very mild as of 3 am, with temperatures in the lower 60s to lower 80s across the Southeast Plains, with mainly 50s and 60s across the higher terrain. Also seeing poor rh recover across the foothills, with VTP indicating only 23 percent rh at 3 am. Today and tonight...No big changes to current forecast thinking with models continuing to indicate southwest flow aloft slowly increasing through the period, as short wave energy across the Pac NW continues to dig into the Northern Great Basin. Current models continue to indicate deep mixing to AOA H5 through the afternoon, with south to southwest winds of 15 to 25 mph expected across the area Thursday afternoon and early evening. Latest higher res models also indicating potential for isolated high based convection across the Southeast Mts and Plains, associated with minor embedded wave translating across the Arizona early this morning, and lee troughing in place across the Plains. Soundings indicating inverted v profiles, supporting gusty outflow winds and very little, if any rain, with any storm that can develop. With little change in airmass across the area, should see temperatures at to slightly warmer than yesterday, with records likely broken once again today. Again, current records for today are 91F (2011) at ALS, 98F (1990) at COS and 106F (1990) at PUB. With the expected warm, dry and breezy conditions, have kept current red flag warning in place from noon through 9 pm, though have added the Southeast Mts (Zone 225) to the warning. Tonight will again very mild with poor rh recovery, with lows only in the 60s and 70s expected across the plains and mainly 50s across the higher terrain. .LONG TERM...(Friday through Wednesday) Issued at 359 AM MDT Thu Jun 28 2018 On Fri an upper trof will extend from western MT, southward thru the Great Basin, with southwest flow aloft over CO. The mtn areas, high valleys and far southeast plains are expected to see the strongest winds on Fri, with some of the I-25 corridor areas probably also seeing some gusty winds. At this time, it looks like a Fire Weather Watch will be needed for Lake, Chaffee, and Fremont counties, the San Luis Valley, the La Garita and San Juan mtn areas, as well as the Sangre de Cristo and Wet mtns, as humidities fall below 15 percent and winds become gusty. There is also the possibility that portions of the I-25 corridor could need a fire weather highlight, but at this time there is poor agreement between the forecast models with regards to the dew point temps in these area, and thus how low the humidity will be. Thus, will not issue a Watch for the I-25 corridor and let the next shift get a look at the next forecast model run. Another concern for Fri is the potential for some severe storms over the far southeast plains along and east of the dryline. The NAM and GFS show the best potential for severe wx being over Prowers and Baca counties, where CAPE values are forecast to be 1000- 1500 J/kg, but shear is minimal. Temps on Fri will again be hot, with highs in the upper 90s to lower 100s over the southeast plains, and mostly in the 80s in the high valley locations. A front will move thru southeast CO early Sat morning, bringing area of gusty north winds. The upper level trof will move acrs CO during the day Sat. At the sfc, the winds acrs the plains will be east to northeast in the afternoon and there will be a better chance for precip along and near the eastern mtns, then spreading over the eastern plains in the evening as the upper trof axis moves thru the area. SPC has a marginal outlook for severe wx over portions of the far southeast plains for Sat. Temps will be cooler on Sat over the eastern plains, and should be similar to Friday's values, or just slightly cooler over the mtns and high valleys. The only area that could see some fire weather concerns on Sat, is the Upper Arkansas River Valley, but will not issue anything at this time. Weaker, westerly flow aloft is expected on Sun and there shouldn't be any fire wx concerns. A weak disturbance may move thru the flow on Sunday and could bring a few showers/tstms. Highs on Sun are expected to be close to average. Mon and Tue, an upper ridge is forecast to be centered over MO, with a long wave trof over the west coast, leading to southwest flow aloft over CO. There could be an increase in moisture coming up from the south and maybe a slightly better chance for mainly diurnal showers/tstms. The long wave trof remains over the west coast on Wed, but the upper ridge may shift back westward and mstr ovr southern CO could be more limited.&& .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 359 AM MDT Thu Jun 28 2018 VFR conditions are anticipated during the next 24 hours at COS, PUB and ALS, though could see some reduced vis in the VC of PUB through the morning with ongoing Spring Creek wildfire south and west of Pueblo. Breezy south to southwest winds of 15-20kts expected to develop through the late morning and continue through the early evening. Isolated high based convection across the higher terrain could send gusty outflow boundaries across the Southeast Plains late this afternoon through this evening. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1130 AM MDT Thu Jun 28 2018 VFR conditions expected across much of the forecast area over the next 24 hrs, including the three main TAF sites of KCOS, KPUB and KALS. Brisk southwest sfc winds gusting to 25 mph are forecast this afternoon starting 19z-20z, while isolated convection over the southern mts and plains could produce gusty and erratic outflow winds. in addition, Spring Creek Wildfire in vcnty of La Veta is producing good amount of smoke that may reduce vsby over the Sangres, the Wets and vcnty of K4V1. Moore && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for COZ220>227-229- 230-233>236. Red Flag Warning from noon to 9 PM MDT Friday for COZ220-222>225- 229-230. && UPDATE...MOORE SHORT TERM...MW LONG TERM...28 AVIATION...MOORE
Hazardous weather outlook, Jun 28, 11:13 AM MDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1113 AM MDT Thu Jun 28 2018 COZ058>089-093>099-291300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1113 AM MDT Thu Jun 28 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Winds are expected to increase through the afternoon and evening hours. The increased winds, combined with continued hot and dry conditions, will lead to critical fire weather conditions this afternoon through the early evening, especially over and near the higher terrain and across northern portions of the southeast plains. Isolated, high based afternoon thunderstorms, will again be possible this afternoon across the Southeast Mountains and Plains, with the main storm threats being lightning, and gusty outflow winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday High fire danger can be expected Friday afternoon and evening over the mountains and high valley locations, where the fuels are dry and the winds will be gusty, and the humidities low. Isolated to scattered thunderstorms are expected over the far southeast plains Friday afternoon and evening, and there will be the potential for one or two storms to become severe, with large hail and damaging wind gusts being the main severe threats. Lightning will be a threat with all storms, along with gusty outflow winds. Isolated to scattered thunderstorms will be possible Saturday and Sunday over the eastern mountains and plains, and possibly also over the mountains along the Continental Divide on Sunday. Thunderstorms will be possible, mainly over and near the mountains Monday through Wednesday. All storms will produce lightning, and will also have the potential to produce gusty outflow winds. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. 27/77
In the hours before
Special weather statement, Jun 28, 1:09 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Pueblo CO 109 PM MDT THU JUN 28 2018 COZ086-282000- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 109 PM MDT THU JUN 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO COUNTY UNTIL 200 PM MDT... At 109 PM MDT, Doppler radar was tracking a strong thunderstorm over Pueblo Reservoir, or 7 miles west of Pueblo, moving north at 10 mph. An NWS employee reported winds in bewtween 50 and 60 mph in Pueblo West proper. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Western Pueblo, Pueblo West and Pueblo Reservoir. LAT...LON 3819 10469 3820 10485 3837 10484 3836 10461 TIME...MOT...LOC 1909Z 201DEG 9KT 3825 10476 KTS
Special weather statement, Jun 28, 2:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
202 PM MDT THU JUN 28 2018
COZ086-282045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
202 PM MDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CROWLEY AND
NORTHEASTERN PUEBLO COUNTIES UNTIL 245 PM MDT...
At 201 PM MDT, Doppler radar was tracking a strong thunderstorm near
Avondale, or 9 miles east of Pueblo, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Northeastern Pueblo, Boone, Avondale, Pueblo Depot and Blende.
LAT...LON 3822 10405 3810 10406 3798 10446 3841 10462
3852 10441 3852 10426
TIME...MOT...LOC 2001Z 235DEG 18KT 3828 10443
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:41 AM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 7 more | 8 hr |
| Jun 28, 11:44 AM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 33 hr |
| Jun 28, 1:09 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
| Jun 28, 2:50 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jun 28, 3:08 PM MDT | Special Weather Statement | PUB | Bent | 52 min |
| Jun 28, 3:09 PM MDT | Special Weather Statement | PUB | Las Animas | 51 min |
| Jun 28, 3:58 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 47 min |
| Jun 28, 4:00 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jun 28, 4:13 PM MDT | Special Weather Statement | PUB | Bent | 17 min |
| Jun 28, 4:16 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 29 min |
| Jun 28, 4:49 PM MDT | Special Weather Statement | PUB | Bent | 41 min |
| Jun 28, 4:52 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 23 min |
| Jun 28, 5:47 PM MDT | Special Weather Statement | PUB | Prowers | 43 min |
| Jun 28, 5:58 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 32 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.